Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of naltrexone and LDN?

Answered by
Dr.
Dr. Manjeth Kumar G

General & Family Physician

Practicing since :2010

Answered : 1115 Questions

default
Posted on Wed, 22 Jan 2014 in Medicines and Side Effects
Question: I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it wears me down. I take Chinese flower herbs to bring it down. But it is in my blood. And advice would be appreciated. Thank you. XXXXXXX XXXXXXX
doctor
Answered by Dr. Manjeth Kumar G 2 hours later
Brief Answer: Tiredness, Headache, Weight gain, Withdrawal sympt Detailed Answer: Hello, I have gone through your query and understand your concern. Along with its needed effects, Naltrexone may cause some unwanted effects. The following are the more common side effects of Naltrexone 1. Unusual tiredness 2. Headache 3. Abdominal cramps or pain 4. Anxiety, nervousness, restlessness 5. Trouble in sleeping 6. Joint or muscle pain 7. Nausea or vomiting It may also cause 1. Hallucinations or seeing, hearing, or feeling things that are not there 2. Mental depression or other mood or mental changes 3. Ringing or buzzing in the ears 4. Confusion 5. Blurred vision, aching, burning, or swollen eyes 6. Discomfort while urinating and/or frequent urination 7. Weight gain If any of the above side effects continue or are bothersome or if you have any questions about them, please either write back or consult your primary care physician. Naltrexone is potential to cause withdrawal symptoms if you stop the drug abruptly. Thus stop the drug by gradually reducing the dose. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no weaning off error/geodon just stopping them cold turkey and starting new drugs the following morning? Is this normal practice or should we be looking out for withdrawal symptoms or interactions of any kind?

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become cloudy when flushed. I have researched chronic pancreatitis and share similar symptoms. Usually my stool is harder and darker in color when I do not smoke previously for up to an hour or so. I have tried to quit smoking and will continue to do so in time but unfortunately, I do not have very much time to sit through withdrawal symptoms with my busy lifestyle. Sometimes I show signs of undigested food, possibly mucus in stool but I m not sure. Is there anything I can do? I do not have health insurance unfortunately. Are their alternatives to help regulate my digestive system?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...